Hello, I had a Mirena IUD placed four days ago. The initial placement didn t hurt much, but since then I m having terrible lower back pains to the point of doubling over. I m unable to arch my back and for a cheerleader of 13 years, this is very unusual and alarming to me. I also have slight cramps on my front, but nothing like my back. I have noticed both bright red and brown blood and once in a while a strange goopy substance. I was supposed to get my period around the day I got the IUD placed. Are these normal side effects? I have never had cramps during my period before, so this is all new to me. I have been using a heating pad and taking 800mg of ibuprofen every eight hours. I am leaving in three days for two weeks of intense workouts, so I need to figure this out before then. Is it likely this will go away in a day or so, or is it possible I wasn t a good candidate and should get it removed? I would hate to get it removed after all of this if it s going to resolve itself soon. I m pretty worried since I spend most of my day highly active and am having such trouble walking. Please let me know your thoughts and if there s any better coping mechanisms. Thank you!